Alert archive / Florida / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this flash flood warning at Jun 30, 2008, 6:12 PM EDT for Pasco County, Florida. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2008, 6:12 PM EDT (22:12 UTC)
- Expired
- Jun 30, 2008, 7:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Pasco County, FL
The radar
The Tampa radar (KTBW), 60 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 6:15 PM EDT | FLASH FLOOD | Zephyrhills, FL | WATER UP TO BUMPER OF CARS ON NORTH AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 906 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KTBW 302213
FFWTBW
FLC101-302315-
/O.NEW.KTBW.FF.W.0002.080630T2212Z-080630T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
612 PM EDT MON JUN 30 2008
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN PASCO COUNTY IN FLORIDA.
LOCATIONS AFFECTED INCLUDE...
ZEPHYRHILLS.
* UNTIL 715 PM EDT
* AT 603 PM EDT...THE PUBLIC AND TRAINED SPOTTERS REPORTED
TORRENTIAL RAIN AND FLOODING FROM A THUNDERSTORM OVER THE WARNED
AREA.
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
AND SOME COUNTRY ROADS. FARMLAND ALONG STREAM BANKS WILL BE
INUNDATED. MOVE TO HIGHER GROUND.
DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN
&&
LAT...LON 2826 8211 2817 8211 2818 8211 2818 8223
2818 8225 2826 8218
TIME...MOT...LOC 2212Z 180DEG 0KT 2818 8216
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:32 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 30, 1:32 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 132 PM EDT MON JUN 30 2008 ...A SEVERE THUNDERSTORM WATCH UNTIL 5 PM EDT FOR LEVY COUNTY... .SYNOPSIS...MID/UPPER RIDGING COVERS THE ROCKIES AND WESTERN PLAINS. A LARGE SCALE UPPER TROUGH DOMINATES MUCH OF THE EASTERN U.S. WITH A FRONTAL BOUNDARY ARCING FROM THE GULF COASTAL STATES TO NEW ENGLAND. DEEP LAYER RIDGING CONTINUES OVER SOUTHERN FLORIDA WITH A SURFACE AXIS ACROSS THE SOUTH-CENTRAL CWA. && .SHORT TERM (TONIGHT - WEDNESDAY)...UPPER TROUGH ALONG WITH ITS ASSOCIATED SURFACE BOUNDARY SAGS INTO THE NORTH GULF/FLORIDA TUE. THIS WILL PROVIDE SOME UPPER LEVEL ENERGY AND ADD ADDITIONAL MOISTURE TO AN ALREADY MOIST AIR MASS. COMBINE THESE WITH SOME DAY TIME HEATING AND SEA BREEZE BOUNDARIES AND THE END RESULT WILL BE SCATTERED TO NUMEROUS THUNDERSTORMS. A FEW OF THESE COULD BE STRONG TO POSSIBLY SEVERE WITH THE MAIN THREATS STRONG WINDS AND HAIL. THE AXIS OF THE UPPER TROUGH MOVES ACROSS THE SE U.S. WED NIGHT AND THEN OUT OVER ATLANTIC COASTAL WATERS WED. THIS WILL SHIFT U/L ENERGY AND SOME MOISTURE OUT OF THE CWA BUT ENOUGH WILL REMAIN FOR SCATTERED STORMS WITH A GRADIENT IN POPS WEST/LOW TO EAST/HIGH. AS THE UPPER TROUGH MOVES BY AND THE FRONTAL BOUNDARY DECAYS NORTH OF THE AREA THE SURFACE RIDGE AXIS SHIFTS OUT OF SOUTHERN FL AND INTO THE NORTH PART OF THE STATE. THIS WILL ALLOW SE TO SW LOW LEVEL FLOW ACROSS THE AREA TO BECOMES MORE UNIFORMLY SE ALTHOUGH COASTAL LOCATIONS STILL SEE SOME ONSHORE FLOW IN THE AFTERNOON. TEMPERATURES WILL RUN CLOSE TO OR JUST ABOVE FOR OVERNIGHT LOWS. THE HIGHS ON THE OTHER HAND WILL BE BELOW AVERAGE TUE AND THEN RISE TO NEAR AVERAGE WED. .LONG TERM (WEDNESDAY NIGHT-MONDAY)...NO MAJOR CHANGES TO FORECAST AS TYPICAL SUMMERTIME PATTERN EXPECTED TO CONTINUE. THE SURFACE RIDGE IS EXPECTED TO SLIDE NORTHWARD WITH TIME DURING THE WEEK WITH DAILY THUNDERSTORMS BECOMING MORE AND MORE FOCUSED TOWARD THE GULF COAST. TEMPERATURES WILL REMAIN RIGHT AROUND AVERAGE THROUGH THE PERIOD. && .AVIATION...AFTERNOON STORMS EXPECTED ONCE AGAIN ALONG SEA BREEZE AND OTHER LOW LEVEL ATMOSPHERIC BOUNDARIES. WITH SURFACE RIDGING OVER CENTRAL FLORIDA AND WEST TO SOUTHWEST WINDS ALOFT EXPECT SEA BREEZE FRONT TO MAKE FAST EASTWARD PROGRESS FROM KSRQ NORTHWARD WITH TERMINALS EXPERIENCING VFR THROUGHOUT. TO THE SOUTH...LOW LEVEL SOUTHEASTERLY FLOW WILL AID IN ADVECTING THE EAST COAST SEA BREEZE INTO THE VICINITY WITH KFMY AND KRSW STANDING A GOOD CHANCE OF SEEING PERIODS OF MVFR/IFR CONDITIONS WHEN THE BOUNDARY COLLISION OCCURS. && .MARINE...WINDS OF 10KT OR LESS THROUGH LATE THU AS A SURFACE RIDGE SLOW MOVES FROM SOUTH TO NORTH FL. IT RESIDES ACROSS NORTH FL THROUGH THE END OF THE WEEK AND IS REINFORCED FROM THE NORTH. THIS WILL BUMP WINDS SPEEDS UP BUT STILL ONLY TO 15KT OR LESS. && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 88 74 89 / 30 70 20 40 FMY 72 90 72 89 / 30 70 20 50 GIF 73 89 73 90 / 30 70 20 50 SRQ 73 88 73 88 / 30 70 20 40 BKV 69 88 68 89 / 30 70 20 40 SPG 76 88 77 89 / 30 60 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...RUDE LONG TERM/AVIATION...CANTIN
Hazardous weather outlook, Jun 30, 11:19 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1119 AM EDT MON JUN 30 2008 FLZ039-042-043-048>052-055>057-060>062-065-302100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 1119 AM EDT MON JUN 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 5 PM EDT FOR LEVY COUNTY... AN AREA OF THUNDERSTORMS ENHANCED BY STRONG WINDS ALOFT WILL MIGRATE EASTWARD THROUGH NORTHERN FLORIDA AND LIKELY CLIP NORTHERN LEVY COUNTY. SEA BREEZE DEVELOPMENT AND SUBSEQUENT EASTWARD MOVEMENT WILL HELP TO PUSH THE WORST OF THE CONVECTION TO THE NORTH AND EAST OF LEVY COUNTY AS THE AFTERNOON PROGRESSES. WITH THE PROXIMITY OF THE APPROACHING THUNDERSTORMS AND TROUGH...A FEW ISOLATED THUNDERSTORMS CANNOT BE RULED OUT OVER LEVY COUNTY. STRONG WINDS...VERY HEAVY RAINFALL...FREQUENT LIGHTNING...AND SMALL HAIL WILL BE THE MAIN THREATS. THE MOST LIKELY TIME FOR THE STORMS TO ARRIVE WILL BE BETWEEN 1PM-5PM EDT. ELSEWHERE...SEA BREEZE COLLISIONS WILL LEAD TO SCATTERED THUNDERSTORM ACTIVITY DURING THE AFTERNOON AND EARLY EVENING. MID- LEVEL WINDS WILL PUSH THE MAJORITY OF ACTIVITY AWAY FROM THE COAST INTO INTERIOR LOCATIONS FROM SARASOTA COUNTY NORTHWARD. FROM CHARLOTTE COUNTY SOUTHWARD CONVECTION WILL IMPACT COASTAL AREAS AS STRONGER SOUTHEASTERLY LOW-LEVEL FLOW IS PRESENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... DAILY THUNDERSTORMS ARE EXPECTED...WITH STORMS AFFECTING ALL LOCATIONS. VERY HEAVY RAINFALL...GUSTY WINDS...FREQUENT LIGHTNING...AND SMALL HAIL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. CANTIN
In the hours before
Special weather statement, Jun 30, 4:21 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 421 PM EDT MON JUN 30 2008 FLZ043-049-052-302100- POLK-SUMTER-PASCO- 421 PM EDT MON JUN 30 2008 ...STRONG THUNDERSTORM WILL AFFECT EASTERN PASCO AND NORTHWESTERN POLK COUNTY... A THUNDERSTORM...MOVING EAST AT 9 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING ZEPHYRHILLS AND THE GREEN SWAMP...UNTIL 500 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. 22
Special weather statement, Jun 30, 5:08 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 508 PM EDT MON JUN 30 2008 FLZ052-302145- POLK- 508 PM EDT MON JUN 30 2008 ...STRONG THUNDERSTORMS WILL AFFECT NORTHEAST POLK COUNTY... A CLUSTER OF STRONG THUNDERSTORMS...MOVING EAST AT 8 MPH...WILL AFFECT NORTHEAST POLK COUNTY...UNTIL 545 PM EDT. THIS INCLUDES INTERSTATE 4 IN THE NORTHEAST PART OF POLK COUNTY. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. NP
Special weather statement, Jun 30, 5:14 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 514 PM EDT MON JUN 30 2008 FLZ051-302200- HILLSBOROUGH- 514 PM EDT MON JUN 30 2008 ...STRONG THUNDERSTORM WILL AFFECT NORTHERN CENTRAL HILLSBOROUGH COUNTY... A THUNDERSTORM...MOVING EAST AT 11 MPH...WILL AFFECT THE MENTIONED AREA INCLUDING THE INTERSTATE 75 CORRIDOR FROM TEMPLE TERRACE TO LUTZ...THONOTOSASSA AND HILLSBOROUGH RIVER STATE...UNTIL 600 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. WHEN DRIVING THROUGH HEAVY RAIN ESPECIALLY ALONG INTERSTATE 75...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. REYNES
Special weather statement, Jun 30, 5:26 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 526 PM EDT MON JUN 30 2008 FLZ065-302215- LEE- 526 PM EDT MON JUN 30 2008 ...STRONG THUNDERSTORMS WILL AFFECT EAST LEE COUNTY... A CLUSTER OF STRONG THUNDERSTORMS...MOVING NORTH AT 25 MPH...WILL AFFECT LEHIGH ACRES AND FORT MYERS SHORES...UNTIL 615 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. NP
Special weather statement, Jun 30, 5:46 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 546 PM EDT MON JUN 30 2008 FLZ049-052-302230- POLK-PASCO- 546 PM EDT MON JUN 30 2008 ...TORRENTIAL RAINS WILL CONTINUE TO AFFECT ZEPHYRHILLS AND SOUTHEASTERN PASCO COUNTY... A THUNDERSTORM...NEARLY STATIONARY...WILL AFFECT CONTINUE TO AFFECT THE MENTIONED AREA INCLUDING ZEPHYRHILLS AND BRINGING LOCALIZED FLOODING...UNTIL 630 PM EDT. GUSTY WINDS UP TO 40 MPH MAY OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE OCCURRING. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. DRIVERS MUST EXERCISE EXTREME CAUTION WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. REYNES
Special weather statement, Jun 30, 6:07 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 607 PM EDT MON JUN 30 2008 FLZ056-302245- HARDEE- 607 PM EDT MON JUN 30 2008 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL HARDEE COUNTY... A STRONG THUNDERSTORM...MOVING EAST AT 21 MPH...WILL AFFECT ONA...ZOLFO SPRINGS AND WAUCHULA...UNTIL 645 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. NP
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:40 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Sumter | 35 min |
| Jun 30, 3:19 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco, Sumter | 41 min |
| Jun 30, 5:41 PM EDT | Areal Flood Advisory | TBW | Pasco | 64 min |
| Jun 30, 5:59 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Polk | 31 min |
| Jun 30, 6:40 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 35 min |
| Jun 30, 7:04 PM EDT | Areal Flood Advisory | TBW | Polk | 56 min |
Nearby
Flash Flood Warnings in Florida, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.